Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App 
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Nutrition and ExerciseNutrition and Exercise
         
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Bodybuilding and HIV: Supplements and Steroids

Feb 7, 2017

Is it possible for me to still aspire to be a bodybuilder given that to be one requires a lot of supplements and sometimes steroids to achieve the goal? I am currently taking TENOFOVIR DISOPROXIL FUMERATE - LAMIVUDINE - EFAVIRENZ for almost 4 months.

Response from Mr. Vergel

Anabolic steroids have been used in the past to treat HIV wasting.

These compounds can increase lean body mass but may have side effects that you need to be educated about:

Testosterone and anabolic steroids potential side effects

Anabolic steroids also shut down your body's own testosterone, so they should be used with testosterone to avoid loss of libido.

Doctors get concerned when they see increased hematocrit and decreased HDL (good) cholesterol. Some may see these as red flags that you may be using steroids, so lying to doctors may not be smart.

Some supplements can increase liver enzymes and creatinine. These factors may alarm your doctor.

I believe in not moralizing the use of these compounds but on embracing harm reduction strategies via education. An educated bodybuilder is a healthy bodybuilder (not too common in that world).

In health,

Nelson

More info: Anabolic Steroids: A Practical Guide

Nandrolone and HIV Wasting



Previous
Haemoglobin at 19
Next
Hight testostrone level but low libido

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement